Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What factors cause failure in Frozen Embryo Transfer(FET)?

User rating for this question
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
Hello, I have recently been going through IVF. My fresh transfer was cancelled due to high progesterone levels. My FET was just confirmed to be a negative yesterday. On this FET cycle, I was on Estrace 1mg-2 x day for 4 days, 2mg-2x day for 4 days, 3 mg-2 x day for 4 days. All oral. My 2nd day into the 3mg dose I noticed a bit of a brown discharge which continued for 2-3 days. At my ultrasound (cycle day 14), the doctor did not see anything that would cause this but my lining was only 5mm. They increased my estrace to add 2mg 2 x day vaginally and the discharge stopped, my lining thickened to 9.3 5 days later. Once I had confirmed this cycle was a negative, I stopped all meds and within 24 hours this discharge is back. My question is- could something else be off in my body also causing my FET to fail? If so, what could it be? Thank you!!
Posted Thu, 13 Feb 2014 in Infertility Problem
Answered by Dr. Mahesh Koregol 1 hour later
Brief Answer: endometrium Detailed Answer: Hi Endometrium is very important during FET cycles. Your endometrium was thin hence estrace dose was increased. But brown discharge could possibly have been bleeding which is not good for embryo implantation. But your endometrium increased later which is good. Many times like in your case exact reason for failed FET cant be confirmed. Hence you have to try another time. Please discuss about quality of embryos transferred or remaining with your doctor. Ask if any changes this time for Endometrial improvement. The discharge you are experiencing now is beginning of menstrual bleeding. Let me know if you have any more questions. Regards Dr. Mahesh Koregol IVF& Infertility Specialist
Above answer was peer-reviewed by
Follow-up: What factors cause failure in Frozen Embryo Transfer(FET)? 17 minutes later
Thank you for your response! Im just curious as it was dark rather than bright red, are there specific things that could have caused it and why would it not show up in my ultrasound? Also, it is dark now and my period is not expected for another week to 2 weeks so i found it odd that it started again immediately after i stopped the medications. Thank you again! I appreciate the second opinion !
Answered by Dr. Mahesh Koregol 6 minutes later
Brief Answer: progesterone Detailed Answer: Hi, You will be given progesterone suppliment medicines immediately after FET. These medicines when you stop lead to such dark blood and also early bleeding due to stopping of progesterone hormones. This has nothing to do with scan findings. progesterones do it. Let me know if you have anymore queries. Regards
Above answer was peer-reviewed by
Follow-up: What factors cause failure in Frozen Embryo Transfer(FET)? 5 minutes later
Oh, sorry. I meant what may have caused bleeding during my FET cycle? It would have been cycle days 11-13 while on Estrace, Suprefact and ASA. Prior to the thickened lining. Thank you! :)
Answered by Dr. Mahesh Koregol 16 minutes later
Brief Answer: Progesterone Detailed Answer: Hi, Your fresh FET cycle was cancelled due to progesterone increase. This shows slight fluctuations in progesterones. Hence little decreased progesterone after increase in middle of cycle would have caused this dark bleeding. The other possibility could be small spotting from cervix. Therefore I dont think this bleeding might repeat this time again. So undergo another FET without tension. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor